Skip to main content
×
Home
    • Aa
    • Aa

Some new asymptotic expansions for Bessel functions of large orders

  • F. W. J. Olver (a1)
Abstract

During the course of recent work (6) on the zeros of the Bessel functions Jn(x) and Yn(x), it became evident that the theory of the asymptotic expansion of Bessel functions whose arguments and orders are of comparable magnitudes was incomplete. The existing expansions for large orders are those of Debye and Meissel, detailed derivations of both of which are given by Watson ((8), pp. 237–48).

Copyright
Linked references
Hide All

This list contains references from the content that can be linked to their source. For a full set of references and notes please see the PDF or HTML where available.

(3)I. Imai Asymptotic solutions of ordinary differential equations of the second order. Phys. Rev. (2), 80 (1950), 1112.

(4)R. E. Langer On the asymptotic solutions of ordinary differential equations with application to Bessel functions of large order. Trans. Amer. math. Soc. 33 (1931), 2364.

(5)J. W. Nicholson The asymptotic expansion of Bessel functions. Phil. Mag. (6), 19 (1910), 228–49.

Recommend this journal

Email your librarian or administrator to recommend adding this journal to your organisation's collection.

Mathematical Proceedings of the Cambridge Philosophical Society
  • ISSN: 0305-0041
  • EISSN: 1469-8064
  • URL: /core/journals/mathematical-proceedings-of-the-cambridge-philosophical-society
Please enter your name
Please enter a valid email address
Who would you like to send this to? *
×